MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. ANESTHESIA IV SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. ANESTHESIA IV SET; SET, ADMINISTRATION, INTRA
Catalog Number 490452
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: during therapy, it was reported that the primary set disconnection caused the patient to bleed out from the iv set.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The actual device was not returned for further evaluation; however, one (1) picture was provided by the facility for evaluation.The photo showed the set to be detached at the sonic weld of the backcheck valve.The photo confirmed the set to be detached at the sonic weld of the backcheck valve.Although the defect was confirmed, the exact root cause of the weakened/leaking sonic weld of the backcheck valve could not be determined at this time.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.Upon visual inspection, an unidentified luer connector was noted to be broke off in the port of the proximal caresite valve.Although the picture provided by the customer confirmed a bad sonic weld of the backcheck valve, upon visual inspection of the actual returned sample, an unidentified luer connector was noted to be broke off in the port of the proximal caresite valve.Leakage at the port of the carsite valve was confirmed to be due to a luer connector broken off in the port of the proximal caresite valve.While we are unable to determine the root cause of the reported defect, we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ANESTHESIA IV SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7889719
Report Number9614279-2018-00152
Device Sequence Number2366015
Product Code FPA
UDI-Device Identifier04046964848933
UDI-Public04046964848933
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
09/04/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/23/2018
11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1